Alert archive / Pennsylvania / Tornado Warnings in 2007
Tornado Warning 4, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at Aug 17, 2007, 2:03 PM EDT for Luzerne County, Pennsylvania. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2007, 2:03 PM EDT (18:03 UTC)
- Expired
- Aug 17, 2007, 2:26 PM EDT
- In force
- 23 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Luzerne County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 2:05 PM EDT | HAIL 1.75 | Hazleton, PA | |
| Aug 17, 2:18 PM EDT | HAIL 1.25 | Hazleton, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 17, 1:37 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.1 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KBGM 171803
TORBGM
PAC079-171900-
/O.NEW.KBGM.TO.W.0004.070817T1803Z-070817T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
203 PM EDT FRI AUG 17 2007
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA
* UNTIL 300 PM EDT
* AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
CONYNGHAM...OR NEAR WEST HAZLETON...MOVING EAST AT 20 MPH.
* THE TORNADO WILL BE NEAR...
WEST HAZLETON AND DRUMS BY 210 PM EDT...
HAZLETON BY 220 PM EDT...
DRIFTON...WOODSIDE-DRIFTON AND 6 MILES SOUTH OF FREELAND BY 225 PM
EDT...
IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A BASEMENT
OR AN INTERIOR ROOM...AWAY FROM WINDOWS.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4094 7620 4104 7620 4105 7577 4103 7573
4101 7573 4098 7578 4097 7585 4094 7588
4089 7604
TIME...MOT...LOC 1803Z 276DEG 21KT 4095 7608
$$
MJ2 follow-up statements
000
WWUS51 KBGM 171816
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
214 PM EDT FRI AUG 17 2007
PAC079-171900-
/O.CON.KBGM.TO.W.0004.000000T0000Z-070817T1900Z/
LUZERNE PA-
214 PM EDT FRI AUG 17 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR SOUTHERN
LUZERNE COUNTY...
AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HAZLETON...MOVING
EAST AT 20 MPH.
GOLF-BALL SIZED HAIL HAS BEEN REPORTED WITH THIS STORM.
THE TORNADO WILL BE NEAR...
JEANESVILLE BY 220 PM EDT...
STOCKTON...ASHMORE...JEDDO AND DRIFTON BY 225 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4094 7620 4104 7620 4105 7577 4103 7573
4101 7573 4098 7578 4097 7585 4094 7588
4089 7604
TIME...MOT...LOC 1814Z 276DEG 21KT 4094 7600
$$
MJ000
WWUS51 KBGM 171826
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
225 PM EDT FRI AUG 17 2007
PAC079-171835-
/O.CAN.KBGM.TO.W.0004.000000T0000Z-070817T1900Z/
LUZERNE PA-
225 PM EDT FRI AUG 17 2007
...THE TORNADO WARNING FOR SOUTHERN LUZERNE COUNTY IS CANCELLED...
THE TORNADIC STORM HAS MOVED EAST INTO CARBON COUNTY.
HOWEVER...ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE AREA. PLEASE KEEP ABREAST OF THE LATEST STATEMENTS AND FORECASTS
FOR YOUR AREA.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4094 7620 4104 7620 4105 7577 4103 7573
4101 7573 4098 7578 4097 7585 4094 7588
4089 7604
TIME...MOT...LOC 1825Z 276DEG 21KT 4093 7592
$$
MJWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Aug 17, 12:38 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 17, 12:38 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1238 PM EDT FRI AUG 17 2007 .SYNOPSIS... HIGH PRESSURE SLOWLY BUILDING IN FROM CANADA WILL BRING A NORTHERLY FLOW OF COOLER AND DRIER AIR INTO THE REGION FROM TODAY THROUGH THE WEEKEND. SOME SHOWERS WILL BE POSSIBLE OVER NORTH CENTRAL NEW YORK LATE TODAY AND TONIGHT AS A POTENT DISTURBANCE IN THE UPPER ATMOSPHERE RACES FROM NORTHERN ONTARIO TO CENTRAL NEW ENGLAND BY SATURDAY AFTERNOON. HIGH PRESSURE WILL BEGIN RETREATING TO THE EAST ON SUNDAY NIGHT...WITH A WARM FRONT EXPECTED TO APPROACH FROM THE MIDWEST...INCREASING THE CHANCE FOR SHOWERS AGAIN ON MONDAY. && .NEAR TERM /THROUGH TONIGHT/... CUMULUS FIELD CONTINUES TO DEVELOP ACROSS NORTHEAST PA AND PARTS OF NYS SOUTHERN TIER EARLY THIS AFTERNOON. ALSO...SCATTERED CONVECTION IS STARTING TO FIRE IN CENTRAL PA. ALTHOUGH DRIER LOW- LEVEL AIR IS FILTERING IN FROM THE NORTH AND WEST...ENOUGH RESIDUAL MOISTURE/INSTABILITY APPEARS TO BE THERE FOR A SHOWERS/STORMS IN OUR SOUTHERN ZONES. AS A RESULT...WEVE ADDED MENTION OF A SHOWER OR THUNDERSTORM FOR NORTHEAST PA...THE CATSKILLS...AND PARTS OF THE SUSQUEHANNA REGION. WE ALSO NUDGED HIGH TEMPERATURES DOWNWARD A COUPLE OF DEGREES...BASED MAINLY ON MORE PERSISTENT CLOUD COVER. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... NOT MUCH CHANGE MADE TO EXISTING FORECAST. UL WAVE PASSES TO OUR EAST LATE THIS EVENING...THEN CONTINUED DRY AND COOL ADVECTION WITH SUBSIDENCE IS EXPECTED THROUGH SUNDAY AS CANADIAN HIGH BUILDS IN. STILL SOME CU/SC EXPECTED TO DEVELOP ON SATURDAY...ESPLY DOWN WIND ZONES FROM LAKE ONTARIO. EVEN WITH MORE SUN THAN TODAY...THE COOLEST PART OF THE AIRMASS WILL BE OVER THE REGION...AND TEMPS ARE LOOKING HARD PRESSED TO BREAK 70 IN CNY...WITH ONLY ABOUT 70-75 IN NEPA. MAINLY CLEAR SKIES AND LIGHT WINDS ON SATURDAY NIGHT...WAKING UP SUNDAY MORNING WILL FELL LIKE FALL...ESPECIALLY FOR THE RURAL VALLEYS WHERE READINGS ARE LIKELY TO BE WELL DOWN INTO THE 40S. THEN...SUNDAY BECOMES A BIT MORE INTERESTING AS HIGH PRESSURE STARTS TO RETREAT...AND STRONG BAROCLINIC ZONE SETS UP JUST TO OUR WEST AHEAD OF DEVELOPING WARM FRONT OVER THE UPPER MIDWEST. FLOW ALOFT WILL REMAIN BRISK FROM THE NORTHWEST...BUT WITH PLENTY OF CONVECTIVE ACTIVITY LIGHTING UP ALONG THE WARM FRONT THROUGHOUT THE GTLKS REGION...MID AND HIGH CLOUDS WILL BE STREAMING IN AND OUT OF THE AREA. GFS/NAM AND OTHER MODELS HAVE BEEN TRENDING DRIER BY SHUNTING ANY PRECIP TO OUR SOUTHWEST. SREF MEMBERS HAVE ALSO BACKED OFF...SO HAVE CHANGED SUNDAY TO A DRY DAY...BUT MCS TRACKS WITH SHOWERS AND THUNDERSTORMS WILL ONLY BE A COUNTY OR TWO AWAY FROM THE TWIN TIERS AND WYOMING VALLEY REGIONS. WE WILL START TO SEE A WARMING TREND AGAIN AS 850 MB TEMPS CLIMB BACK TOWARD 10C...ALLOWING TEMPS TO CLIMB INTO THE 70S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... FOLLOWED HPC GUIDANCE. FASTER PATTERN AS FLOW GOES CLOSER TO ZONAL FROM THE PLAINS RIDGE OF THE PAST WEEK. HPC AND MODELS NOW WETTER THAN YESTERDAY. A WARM FRONT APPROACHES SUNDAY NIGHT AND REMAINS INTO THURSDAY. EACH DAY A LITTLE WARMER WITH MORE MOISTURE. A SURFACE LOW MOVES ALONG THE FRONT ACROSS PA TO THE COAST TUESDAY. HEAVIEST PRECIP WITH THIS IMPULSE WILL BE IN PA WITH LEAST IN ONEIDA COUNTY. LATE IN THE WEEK WE MIGHT BE IN THE WARM SECTOR WITH AN ACTIVE COLD FRONT IN SE CANADA. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... VFR THROUGHOUT THE TERMINALS ATTM AND THIS WILL CONTINUE THROUGH TODAY. A SCT CU DECK NEAR 5KFT WILL DEVELOP DURING THE MORNING...AND PERSIST THROUGH THE AFTERNOON. AFTER 00Z...SOME SHRA ALONG WITH LOWER CIGS WILL APPROACH FROM THE NORTHWEST. HAVE INCLUDED TEMPOS FOR MVFR SHRA /MAINLY DUE TO VSBYS/ AT ITH/SYR/RME AS IT LOOKS LIKE THESE SITES HAVE THE BEST CHANCES FOR SOME SHRA ACTIVITY...GENERALLY BETWEEN 2 AND 7Z. THERE IS A CHANCE THAT SOME SPRINKLES OR LIGHT SHRA MAY PERSIST AFTER 7Z...BUT FEEL THE 2-7Z WINDOW CAPTURES THE HIGHEST LIKLIEHOOD FOR RESTRICITONS. EXPECT OTHER SITES TO REMAIN VFR THROUGH 12Z SATURDAY. WESTERLY WINDS WILL STRENGTHEN DURING THE MORNING HOURS...REACHING 10-15KTS WITH GUSTS TO 20KTS. WINDS WILL BECOME NORTHWESTERLY AND DIMINISH TO NEAR OR A LITTLE BELOW 10KTS TONIGHT. VFR CONDITIONS UNDER HIGH PRESSURE BUILD IN FOR SATURDAY AND SUNDAY. MVFR OR IFR VALLEY FOG AT ELM POSSIBLE SUNDAY MORNING. A WARM FRONT SLOWLY APPROACHES MONDAY AND TUESDAY WITH MVFR RESTRICTIONS POSSIBLE AT AVP AND MAYBE BGM...ITH...AND ELM IN -SHRA AND LOW CIGS. && .EQUIPMENT... WSR-88D OUT OF SERVICE UNTIL FURTHER NOTICE. PART SHOULD ARRIVE THIS MORNING...AND RADAR SHOULD BE BACK IN OPERATION SOMETIME THIS AFTERNOON. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...JAB NEAR TERM...MLJ SHORT TERM...JAB LONG TERM...TAC AVIATION...JMA EQUIPMENT...
Hazardous weather outlook, Aug 17, 1:41 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 141 PM EDT FRI AUG 17 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-048- 072-181745- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-PIKE-SOUTHERN WAYNE- 141 PM EDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ043-044-047-181745- WYOMING-LACKAWANNA-LUZERNE- 141 PM EDT FRI AUG 17 2007 ...SEVERE THUNDERSTORM WATCH 612 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 1:37 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 53 min |
| Aug 17, 2:24 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 44 min |
| Aug 17, 7:57 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 63 min |
Nearby
Tornado Warnings in Pennsylvania, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.